Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Invariance group properties and exact solutions of equations describing time-dependent free surface flows under gravity

Authors: P. L. Sachdev and Varughese Philip
Journal: Quart. Appl. Math. 43 (1986), 463-480
MSC: Primary 76B15; Secondary 35C05
DOI: https://doi.org/10.1090/qam/846158
MathSciNet review: 846158
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the method of infinitesimal transformations, a 6-parameter family of exact solutions describing nonlinear sheared flows with a free surface are found. These solutions are a hybrid between the earlier self-propagating simple wave solutions of Freeman, and decaying solutions of Sachdev. Simple wave solutions are also derived via the method of infinitesimal transformations. Incomplete beta functions seem to characterize these (nonlinear) sheared flows in the absence of critical levels.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B15, 35C05

Retrieve articles in all journals with MSC: 76B15, 35C05

Additional Information

DOI: https://doi.org/10.1090/qam/846158
Article copyright: © Copyright 1986 American Mathematical Society